Advanced

Electromagnetic scattering by a perfectly conducting elliptic disk

Björkberg, Jonas and Kristensson, Gerhard LU (1987) In Canadian Journal of Physics 65(7). p.723-734
Abstract
Electromagnetic scattering from a perfectly conducting elliptic disk is treated by means of the null-field approach. The disk is obtained as the zero-thickness limit of an ellipsoid. It is shown that in this limit all relevant matrix elements have a well-defined limit. Owing to the lack of axial symmetry, an integral that can not be solved analytically remains in the azimuthal angle. In an appendix, an efficient algorithm to solve these integrals by means of recurrence relations is presented. The formalism is attractive for numerical computations, and stable results for very eccentric disks have been obtained. The first few terms in the low-frequency expansion of the total cross section are derived. Numerical computations of the scattering... (More)
Electromagnetic scattering from a perfectly conducting elliptic disk is treated by means of the null-field approach. The disk is obtained as the zero-thickness limit of an ellipsoid. It is shown that in this limit all relevant matrix elements have a well-defined limit. Owing to the lack of axial symmetry, an integral that can not be solved analytically remains in the azimuthal angle. In an appendix, an efficient algorithm to solve these integrals by means of recurrence relations is presented. The formalism is attractive for numerical computations, and stable results for very eccentric disks have been obtained. The first few terms in the low-frequency expansion of the total cross section are derived. Numerical computations of the scattering amplitude and the total cross section illustrate the theoretical results. In a final appendix, the thin wire limit of the elliptic disk is discussed, and a comparison with corresponding results of a prolate spheroid is presented. (Less)
Please use this url to cite or link to this publication:
author
publishing date
type
Contribution to journal
publication status
published
subject
in
Canadian Journal of Physics
volume
65
issue
7
pages
723 - 734
publisher
NRC Research Press
external identifiers
  • scopus:0023380317
ISSN
0008-4204
DOI
10.1139/p87-106
language
English
LU publication?
no
id
9b4d1372-eb04-48a0-8d71-6b2e391f1741 (old id 1039259)
date added to LUP
2008-02-28 12:10:57
date last changed
2017-06-04 04:30:43
@article{9b4d1372-eb04-48a0-8d71-6b2e391f1741,
  abstract     = {Electromagnetic scattering from a perfectly conducting elliptic disk is treated by means of the null-field approach. The disk is obtained as the zero-thickness limit of an ellipsoid. It is shown that in this limit all relevant matrix elements have a well-defined limit. Owing to the lack of axial symmetry, an integral that can not be solved analytically remains in the azimuthal angle. In an appendix, an efficient algorithm to solve these integrals by means of recurrence relations is presented. The formalism is attractive for numerical computations, and stable results for very eccentric disks have been obtained. The first few terms in the low-frequency expansion of the total cross section are derived. Numerical computations of the scattering amplitude and the total cross section illustrate the theoretical results. In a final appendix, the thin wire limit of the elliptic disk is discussed, and a comparison with corresponding results of a prolate spheroid is presented.},
  author       = {Björkberg, Jonas and Kristensson, Gerhard},
  issn         = {0008-4204},
  language     = {eng},
  number       = {7},
  pages        = {723--734},
  publisher    = {NRC Research Press},
  series       = {Canadian Journal of Physics},
  title        = {Electromagnetic scattering by a perfectly conducting elliptic disk},
  url          = {http://dx.doi.org/10.1139/p87-106},
  volume       = {65},
  year         = {1987},
}